Colorado, 2014Flash Flooding in Colorado, July 29 to 30, 2014
July 29 to 30, 2014 · NWS PUB · 6 events in 5 counties and zones
Numerous strong, slow-moving storms caused flash flooding across Kiowa, Bent, Prowers, and Baca Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous strong, slow-moving storms caused flash flooding across Kiowa, Bent, Prowers, and Baca Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 29, 2:19 PM MST, 54 minutes earlier.
Area forecast discussion, Jul 29, 2:19 PM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE JUL 29 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014
CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN
MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN
IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25
CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS
SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE.
CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING
ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE
CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO
AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY
UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER
2000J/KG AND WEAK CIN.
TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO
CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS
DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO
DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT
HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT
20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS
THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE
CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE
STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND
THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION
MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE
EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG
STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH
MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS
GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS
OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME
LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE
MOVES EAST.
WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL
AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES
OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS
SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM
ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH
ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER
LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES
ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS
CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST
THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION
DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE
MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP
EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET
PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER
WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF
MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014
PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT
UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL
INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL
INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS
AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN
DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND
STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE
ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY
RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE
UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH
COOLER THAN SEASONAL AVERAGES MOST AREAS.
ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE
I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA
COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR
EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER
STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW
A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI
AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH
ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS
WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER
ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER
LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS
WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF
SEASONAL VALUES.
UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN
INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO
THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT
WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE
NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT
INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS
WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A
LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT
FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD
EARLY AUG AVERAGES...ESPECIALLY BY TUE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 235 PM MDT TUE JUL 29 2014
KCOS AND KPUB...LATEST SIMULATIONS SUGGEST BAND OF STRONG STORMS MAY
MOVE OVER KCOS AND KPUB BETWEEN 00Z AND 03Z THIS EVENING.
AFTERWARDS...SOME STORMS MAY CONTINUE OVERNIGHT...BUT LIKELY NOT
NUMEROUS ENOUGH TO MENTION IN THE TAFS. WINDS MAY HAVE A NORTHERLY
COMPONENT TONIGHT WHICH WILL LIMIT CHANCES FOR LOW CLOUDS OR FOG AT
KCOS. ON WEDNESDAY...A COLD FRONT COULD BRING AN INCREASED CHANCE
FOR AFTERNOON STORMS.
AT KALS... SCATTERED AFTERNOON AND EVENING STORMS WILL OCCUR BOTH
DAYS. WILL HAVE TO WATCH FOR FOG TONIGHT DEPENDING ON AMOUNT OF
CLOUD COVER. --PGW--
&&
.HYDROLOGY...
ISSUED AT 235 PM MDT TUE JUL 29 2014
MAIN CONCERNS ARE ADDRESSED IN SHORT TERN DISCUSSION.
RAINFALL AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER
STORMS LATE THIS AFTERNOON AND EVENING. FLASH FLOODING CONCERNS
WILL EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST
SOILS. WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN
WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER
THE EASTERN MOUNTAINS AND EASTWARD. MAIN FACTOR AGAINST HEAVY RAINS
IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO DEVELOP.
WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER. --PGW--
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089-
093>099.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>071.
&&
SHORT TERM...PGW
LONG TERM...PETERSEN
AVIATION...PGW
Hazardous weather outlook, Jul 29, 11:09 AM MST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT TUE JUL 29 2014
COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT TUE JUL 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FLASH FLOODING WILL BE THE PRIMARY STORM THREAT TODAY AS AN EMBEDDED
DISTURBANCE WITHIN THE MONSOON PLUME ACTS IN CONCERT WITH AFTERNOON
HEATING TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
MOUNTAINS. THESE WILL MOVE OFF INTO THE PLAINS DURING THE LATE
AFTERNOON AND EVENING HOURS BEFORE DEVELOPING INTO A THUNDERSTORM
CLUSTER ACROSS THE EXTREME SOUTHEAST PLAINS OVERNIGHT. DUE TO
ABUNDANT MOISTURE IN THE ATMOSPHERE...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING.
RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH
THE STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS WILL BE THE BURN
SCARS. HOWEVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY
RAIN...AND LOCATIONS IN AND NEAR STEEP TERRAIN WILL ALSO SEE AN
ELEVATED THREAT FOR FLASH FLOODING THROUGH THIS EVENING. THE FLASH
FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS FOR THE
SOUTHEAST MOUNTAINS AND PLAINS AS A THUNDERSTORM CLUSTER DEVELOPS
AND SLOWLY MOVES TO THE SOUTHEAST.
ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. HAIL UP TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGER STORMS.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL
THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING
IS EXPECTED TO CONTINUE OVER MANY PORTIONS OF SOUTHERN COLORADO
FROM WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST
AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH
VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS
TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE
HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK
INTO THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION
FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG
WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING
AT TIMES.
PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.
06/06
In the hours before
Special weather statement, Jul 29, 12:30 PM MST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
130 PM MDT TUE JUL 29 2014
COZ074-088-292000-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
130 PM MDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG EXTENDING FROM NEAR GULNARE TO 8
MILES SOUTHWEST OF STONEWALL...AND MOVING EAST AT 10 MPH.
HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS...THERE MAY ALSO BE
SOME PEA SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
COKEDALE...BONCARBO...SEGUNDO AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WITH THESE STORMS MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3731 10440 3699 10483 3699 10509 3703 10515
3732 10469
TIME...MOT...LOC 1928Z 255DEG 8KT 3730 10468 3704 10509
28Special weather statement, Jul 29, 12:32 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE JUL 29 2014
COZ099-292000-
SPRINGFIELD VICINITY/BACA COUNTY CO-
132 PM MDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF PRITCHETT...OR 25 MILES
NORTHWEST OF SPRINGFIELD. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY
RAIN.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BACA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3747 10307 3764 10307 3763 10283 3745 10286
TIME...MOT...LOC 1931Z 278DEG 4KT 3758 10302
28
Special weather statement, Jul 29, 1:54 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT TUE JUL 29 2014
COZ095-096-292130-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
254 PM MDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF EADS...OR 12 MILES SOUTH OF
KIT CARSON...MOVING NORTHWEST AT 5 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH VERY
HEAVY RAIN.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WITH THIS STORM MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3846 10281 3856 10303 3862 10294 3861 10269
3860 10268
TIME...MOT...LOC 2052Z 134DEG 5KT 3859 10284
28Special weather statement, Jul 29, 2:06 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT TUE JUL 29 2014
COZ081-084-085-292130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
306 PM MDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR...
AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS MOVING OVER THE WALDO CANYON BURN SCAR. THE SHOWERS WERE
MOVING EAST AROUND 20 MPH.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK AND THE WALDO CANYON BURN SCAR.
LAT...LON 3890 10485 3886 10495 3894 10500 3900 10498
3898 10491
TIME...MOT...LOC 2104Z 291DEG 16KT 3894 10499
28Special weather statement, Jul 29, 2:25 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE JUL 29 2014
COZ081-084-085-292200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
325 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO CANYON BURN SCAR
IN WEST CENTRAL EL PASO COUNTY UNTIL 400 PM MDT...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS.
THESE SHOWERS WERE MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON PORTIONS OF
THE WALDO CANYON BURN SCAR WITH THESE SHOWERS...HOWEVER IF THEY
INTENSIFY FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK...AND THE WALDO CANYON BURN SCAR.
LAT...LON 3889 10499 3894 10500 3899 10498 3897 10487
3891 10486 3884 10489
TIME...MOT...LOC 2123Z 284DEG 8KT 3892 10492
28Special weather statement, Jul 29, 2:37 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT TUE JUL 29 2014
COZ086>088-292200-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
337 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 400 PM
MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTH OF AVONDALE...OR 29 MILES SOUTH OF
PUEBLO...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS
ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3775 10438 3786 10456 3811 10440 3795 10412
TIME...MOT...LOC 2136Z 216DEG 13KT 3787 10442
PGW
Flash Flood, Kiowa
- When
- July 29, 3:13 PM MST to 4:45 PM MST
- Where
- Kiowa County, 8.1 mi NW of Eads to 5.09 mi NNE of Eads
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.575, -102.868
A nearly stationary strong storm produced over 5 inches of rain in and around Eads. Numerous roads and a viaduct were flooded. US Highway 287 was closed for a time.
Flash Flood, Kiowa
- When
- July 29, 4:55 PM MST to 6:30 PM MST
- Where
- Kiowa County, 11.33 mi WSW of Eads to 7.59 mi SE of Haswell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.389, -102.954
Strong storms with heavy rain caused flash flooding in the south central section of the county. Numerous roads were flooded with washouts reported.
Flash Flood, Bent
- When
- July 29, 5:05 PM MST to 6:00 PM MST
- Where
- Bent County, 6.43 mi E of Mc Clave to 10.79 mi WNW of Hasty
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.118, -102.733
Strong storms with heavy rain caused flash flooding in the northeast part of the county. Numerous roads were flooded with washouts reported.
Flash Flood, Prowers
- When
- July 29, 5:15 PM MST to 6:25 PM MST
- Where
- Prowers County, 2.39 mi N of Wiley to 7.37 mi SSW of Wiley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.184, -102.717
Strong storms with heavy rain caused flash flooding in the northwest part of the county. Numerous roads were flooded with washouts reported.
Flash Flood, Las Animas
- When
- July 29, 8:50 PM MST to 11:50 PM MST
- Where
- Las Animas County, 25.46 mi SE of Kim to 25.05 mi SE of Kim
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.001, -103.009
Strong storms produced very heavy rain and flash flooding across county roads in the extreme southeast corner of the county.
Flash Flood, Baca
- When
- July 29, 11:40 PM MST to July 30, 2:15 AM MST
- Where
- Baca County, 5.7 mi WNW of Springfield to 4.76 mi WSW of Springfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -102.717
Strong storms produced heavy rain and flash flooding. Numerous roads and city streets were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Wildfire in Georgia, July 29, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
- Heavy Rain in New Mexico, July 29, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524518, 524519, 524520, 524521, 524532, 524535.